Dermatological side effects of psychotropic drugs and treatment approaches


YUECEL A. , KARAKUS G., Guenasti S.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, cilt.18, ss.235-244, 2008 (SCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 18 Konu: 3
  • Basım Tarihi: 2008
  • Dergi Adı: KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY
  • Sayfa Sayıları: ss.235-244

Özet

There are several different side effects of psychotropic drugs used in psychiatric disorders. One of these is dermatologic side effects. The majority of adverse cutaneous effects are benign and easily treated. However serious adverse effect can be seen such as Stevens Johnson Syndrome, toxic epidermal necrolysis, exfoliative dermatitis, vosculitis and drug hypersensitivity syndrome with eosinophilia. The most frequently reported cutaneous adverse effects of psychotropic medications include: urticaric, exanthematous reactions, pruritus, photosensitivity, Pi mentation, fix drug eruptions, alopecia, erythema multiforme, Stevens,Con syndrome, toxic epidermal necrolysis, drug hypersensitivity syndrome with eosinofilia and systemic symptoms, exfoliative dermatitis, acneiform eruption, psoriasiform reactions, lichenoid eruption, lupus erythematosus, acute generalized exanthemotous pustulosis, pseudolymphoma and hyperhicrosis. Some systemic symptoms such as fever, lymphadenopathy and abnormal hemalological examination may contribute to these side effects. In this case, patient should be hospitalized and monitored carefully. Dermatological adverse effects of psychotropic medications might increase due to a history of former drug eruptions and multiple drug usage. In this case if is recommended to search dermatological sources which include compilation of dermatological side effects due to medication and to select the most appropriate drug for the patient. Dermatological side effects of antidepressants were reported more frequently in women than men whereas male patient treated with lithium had more side effects. Children treated with lamotrigine had Stevens Johnson syndrome more frequently than adults.